On the densest packing of polycylinders in any dimension

Wöden Kusner

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Using transversality and a dimension reduction argument, a result of A. Bezdek and W. Kuperberg is applied to polycylinders $\mathbb{D}^2\times \mathbb{R}^n$, showing that the optimal packing density is $\pi/\sqrt{12}$ in any dimension.
Original languageUndefined/Unknown
Pages (from-to)638-641
JournalDiscrete & computational geometry
Volume55
Issue number3
DOIs
Publication statusPublished - 2016

Keywords

  • math.MG
  • math.CO
  • math.NT
  • 52C17, 05B40, 11H31

ASJC Scopus subject areas

  • Geometry and Topology

Treatment code (Nähere Zuordnung)

  • Theoretical

Cite this

On the densest packing of polycylinders in any dimension. / Kusner, Wöden.

In: Discrete & computational geometry, Vol. 55, No. 3, 2016, p. 638-641.

Research output: Contribution to journalArticleResearchpeer-review

Kusner, Wöden. / On the densest packing of polycylinders in any dimension. In: Discrete & computational geometry. 2016 ; Vol. 55, No. 3. pp. 638-641.
@article{aeb6ca5c8b77465da9607347fe16da5b,
title = "On the densest packing of polycylinders in any dimension",
abstract = "Using transversality and a dimension reduction argument, a result of A. Bezdek and W. Kuperberg is applied to polycylinders $\mathbb{D}^2\times \mathbb{R}^n$, showing that the optimal packing density is $\pi/\sqrt{12}$ in any dimension.",
keywords = "math.MG, math.CO, math.NT, 52C17, 05B40, 11H31",
author = "W{\"o}den Kusner",
year = "2016",
doi = "10.1007/s00454-016-9766-6",
language = "undefiniert/unbekannt",
volume = "55",
pages = "638--641",
journal = "Discrete & computational geometry",
issn = "0179-5376",
publisher = "Springer",
number = "3",

}

TY - JOUR

T1 - On the densest packing of polycylinders in any dimension

AU - Kusner, Wöden

PY - 2016

Y1 - 2016

N2 - Using transversality and a dimension reduction argument, a result of A. Bezdek and W. Kuperberg is applied to polycylinders $\mathbb{D}^2\times \mathbb{R}^n$, showing that the optimal packing density is $\pi/\sqrt{12}$ in any dimension.

AB - Using transversality and a dimension reduction argument, a result of A. Bezdek and W. Kuperberg is applied to polycylinders $\mathbb{D}^2\times \mathbb{R}^n$, showing that the optimal packing density is $\pi/\sqrt{12}$ in any dimension.

KW - math.MG

KW - math.CO

KW - math.NT

KW - 52C17, 05B40, 11H31

U2 - 10.1007/s00454-016-9766-6

DO - 10.1007/s00454-016-9766-6

M3 - Artikel

VL - 55

SP - 638

EP - 641

JO - Discrete & computational geometry

JF - Discrete & computational geometry

SN - 0179-5376

IS - 3

ER -